# SDR 2012FA0000653

- Difficulty date: September 21, 2012
- Submitted: September 26, 2012
- Operation: General aviation
- Aircraft: N421G
- Make and model: Cessna 421C
- Aircraft serial: 421C0815
- Aircraft time: 7,511 hours
- Engine: Cont GTSIO520L
- Engine time: 1,322 hours
- Propeller: Hartzl HCC3YN
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: DCFS290D9T6
- Part serial: 810822
- Condition: Failed
- Location: Propeller
- Part time: 1,184 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF,  THE RT ENGINE PROPELLER WENT INTO A FULL FEATHER. ENGINE SHUTDOWN AUTOMATICALLY AND ONE ATTEMPT TO RESTART WAS MADE WITH NO SUCCESS. A LANDING WAS EXECUTED WITHOUT INCIDENT. SUBSEQUENT GROUND INSPECTION REVEALED AN OIL LEAKAGE AROUND PROPELLER BLADES.  PROPELLER AND PROPELLER GOVERNOR WERE REMOVED AND SENT OUT FOR INSPECTION.  ON INITIAL INSPECTION AFTER REMOVAL BY IA MECHANIC, GOVERNOR WAS FOUND TO HAVE INTERNAL FAILURE AND DETAILS TO BE DETERMINED AFTER REPAIR FACILITY INSPECTION.
